Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 177, NWS State College, PA

July 25, 2011McKean County, Potter County, Warren County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 25, 2011, 12:55 PM EDT for McKean County, Potter County, Warren County, Pennsylvania. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2011, 12:55 PM EDT (16:55 UTC)
Expired
Jul 25, 2011, 2:00 PM EDT
In force
65 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties McKean County, PA, Potter County, PA, Warren County, PA

The radar

The State College radar (KCCX), 107 km from the middle of the area, began a volume at 16:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 25, 11:37 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 992 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
992 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

200 
WUUS51 KCTP 251655
SVRCTP
PAC083-105-123-251800-
/O.NEW.KCTP.SV.W.0177.110725T1655Z-110725T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1255 PM EDT MON JUL 25 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MCKEAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN WARREN COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 200 PM EDT

* AT 1248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED 
  FROM ALLEGANY TO LIMESTONE TO MARSHBURG...MOVING SOUTHEAST AT 
  40 MPH.  THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS IN 
  EXCESS OF 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MARSHBURG AROUND 105 PM EDT...
  WESTLINE AND BRADFORD AROUND 110 PM EDT...
  CYCLONE AROUND 125 PM EDT...
  REW AND KINZUA BRIDGE STATE PARK AROUND 130 PM EDT...
  SHINGLEHOUSE AROUND 135 PM EDT...
  SMETHPORT AROUND 140 PM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 446...STATE ROAD 449.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS LINE OF 
SEVERE THUNDERSTORMS. WHEN THUNDER ROARS...MOVE INDOORS! 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4200 7761 4180 7780 4173 7819 4172 7897
      4200 7907
TIME...MOT...LOC 1654Z 287DEG 22KT 4216 7841 4201 7856
          4198 7880

$$

FORECASTER: RXR
1 follow-up statement
710 
WWUS51 KCTP 251740
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
140 PM EDT MON JUL 25 2011

PAC083-105-123-251800-
/O.CON.KCTP.SV.W.0177.000000T0000Z-110725T1800Z/
MCKEAN PA-POTTER PA-WARREN PA-
140 PM EDT MON JUL 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR EAST CENTRAL WARREN...NORTHERN POTTER AND NORTHERN MCKEAN
COUNTIES...

AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 10 MILES NORTHEAST OF SHINGLEHOUSE TO SHINGLEHOUSE TO
REW...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
SMETHPORT AND CORYVILLE AROUND 145 PM EDT...
CROSBY AROUND 155 PM EDT...
GENESEE AND PORT ALLEGANY AROUND 200 PM EDT...

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 446...STATE ROAD 449.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4200 7863 4200 7761 4180 7780 4173 7819
      4172 7897 4184 7901
TIME...MOT...LOC 1740Z 287DEG 22KT 4208 7805 4193 7820
          4190 7844

$$

FORECASTER: RXR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:10 PM EDT, 45 minutes earlier.

Area forecast discussion, Jul 25, 12:10 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1210 PM EDT MON JUL 25 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH SOUTHEAST ACROSS THE STATE THIS EVENING.
SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD AHEAD OF THE FRONT
TODAY AND EARLY TONIGHT. ANOTHER COLD FRONT WILL FOLLOW ON
TUESDAY. THE TEMPERATURES WILL BE JUST A FEW DEGREES ABOVE
SEASONAL NORMALS TODAY AND TUESDAY...THEN THE HEAT WILL BUILD
AGAIN AS THE BIG UPPER LEVEL HIGH PRESSURE RIDGE BUILDS BACK INTO
THE MID ATLANTIC AND SOUTHEASTERN UNITED STATES.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SVR THUNDERSTORM WATCH NO 683 WAS RECENTLY ISSUED FOR APPROX THE
NRN HALF OF THE CWA THROUGH 23Z TODAY.

DISTINCT MID/UPPER LEVEL SHORT WAVE AHEAD OF A COLD FRONT
/CURRENTLY PRESSING SE OF KBUF AND KERI/ WILL SUPPORT A BROAD
AREA OF SHOWERS AND EMBEDDED THUNDERSTORMS PUSHING EAST ACROSS THE
MID/LWR SUSQ VALLEY AND SOUTHERN PENN THROUGH THE MID AFTERNOON
HOURS. THICKER CLOUD COVER...AND WEAKER DEEP-LAYER SHEAR IN THIS
AREA WILL LIMIT THE SVR THREAT THIS AFTERNOON.

A SECOND LINE OR TWO OF TSRA /WITH A CHANCE FOR SVR HAIL AND
LOCALIZED DAMAGING WIND GUSTS WILL BE SUPPORTED WITHIN A RIBBON
OF ENHANCED INSTABILITY...AND STRONGER DEEP/WESTERLY SHEAR ACROSS
THE NRN HALF OF THE STATE.

RAINFALL THROUGH 04Z TONIGHT WILL RANGE BETWEEN 0.60 AND 1.25
INCHES...WITH THE HEAVIEST ACROSS THE SE HALF OF PENN.

TEMPS WILL BE HELD DOWN A BIT BY THE CLOUD COVER AND SHRA...AND
WILL END UP ABOUT 5-10F COOLER TODAY VS SUNDAY...AND VERY CLOSE TO
NORMALS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/...
THE FRONT ITSELF WILL COME IN SLIGHTLY LATER IN THE EVENING...AND
COULD POP SOME SHRA/TSRA AS IT DOES SO. THE BULK OF THE PRECIP
WILL BE OFF TO THE EAST OF THE CWA BEFORE MIDNIGHT...AND SKIES
COULD CLEAR OUT BY MORNING. PATCHY FOG CAN BE EXPECTED DESPITE THE
LOWERING SFC DEWPOINTS. MUGGINESS EARLY WILL TURN TO A MORE
REFRESHING FEEL TO THE AIR AS DEWPOINTS LOWER 7-12F OVERNIGHT. KEPT
MINS SLIGHTLY ABOVE MAV AND MET MOS IN THE NW HALF OF THE
AREA...BUT HELD THEM CLOSER IN THE SE.

AN UPPER LOW PASSING NORTH OF THE GREAT LAKES WILL ENHANCE THE
UPPER TROUGH TONIGHT AND PUSH THE TROUGH AXIS OVERHEAD TUESDAY
AFTERNOON. THIS WILL REINFORCE THE DRIER AIR AND CREATE
INSTABILITY IN THE DAYLIGHT HOURS. EXPECT SCT TSRA IN THE N ON
TUES AS THE MOST POTENT SHORT WAVE BRUSHES THE NRN MTS. 8H TEMPS
IN THE MID TEENS WILL STILL ALLOW TEMPS TO GET AT OR SLIGHTLY
ABOVE SEASONAL NORMALS...BUT STILL A NICE CHANGE FROM THE HEAT
WAVE OF THIS PAST WEEK. THE TAIL OF THE LAST VORT MAX MAY DRAG ON
THROUGH THE NIGHT...AND CANNOT RULE OUT A STRAY SHOWER ESP OVER
THE SRN MTS TUES NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
THE PREDOMINATELY NORTHWEST FLOW WILL BRING IN COOLER BUT DRIER
AIR WEDNESDAY. THE TEMPS WILL GO BACK UP RATHER QUICKLY AS THE 8H
TEMPS AND MOISTURE RISE AGAIN LATE WED/THURS. GFS IS MORE
AGGRESSIVE THAN THE NAM WITH THE WARM UP STARTING WEDNESDAY UNDER
GOOD SUNSHINE. WITHOUT A SIGNIFICANT ANTICYCLONE IN PLACE OVER OR
TO THE NE OF THE AREA...THIS SEEMS REASONABLE. THICKNESSES RISE
BACK INTO THE 575-580 RANGE AND 5H HEIGHTS RISE OVER THE DEEP
SOUTH THURSDAY AND FRIDAY. TEMPERATURES LATE IN THE WEEK CONTINUE
TO TREND TO WIDESPREAD 90S BY THURSDAY AND COULD TOUCH THE
CENTURY MARK IN SPOTS LATE IN THE WEEK. THE RIDGE WILL CONTINUE TO
BUILD OVER THE REGION THROUGH THE WEEKEND.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
POOR FLYING CONDS WILL LAST ATLEAST THROUGH MIDDAY AT MOST CENTRAL
PA AIRFIELDS. AREAS OF FOG PRODUCING MVFR AND IFR VSBYS WILL
PERSIST FOR THE NEXT SEVERAL HOURS. SHOWERS AND THUNDERSTORMS NOW
FORMING/MOVING TWD WRN SITES WILL PRODUCE MVFR/IFR VSBYS AND CIGS
AS THEY MOVE THROUGH....OVER THE WESTERN AREAS THROUGH 18-20Z
AND CENTRAL EASTERN AREAS FROM 15Z PAST 00Z.

OUTLOOK...
TUE...MORNING VFR...THEN ISOLATED TO SCATTERED MVFR TO BRIEF IFR
CONDITIONS IN AFTERNOON TSRA.
TUE NIGHT-FRI...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...DANGELO
LONG TERM...DANGELO/CERU
AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Jul 25, 11:48 AM EDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1148 AM EDT MON JUL 25 2011

PAZ004>006-010>012-017>019-037-041-042-045-046-049-051>053-261600-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-MONTOUR-NORTHUMBERLAND-
COLUMBIA-
1148 AM EDT MON JUL 25 2011

...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>028-033>036-050-056>059-063>066-261600-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-
YORK-LANCASTER-
1148 AM EDT MON JUL 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY AND MOVE
THROUGH THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RXR

In the hours before

Special weather statement, Jul 25, 10:12 AM EDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1012 AM EDT MON JUL 25 2011

PAZ033-251445-
SOMERSET PA-
1012 AM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL AFFECT SOMERSET COUNTY...

AT 1011 AM EDT...A STRONG THUNDERSTORM WAS 6 MILES SOUTHWEST OF
LIGONIER...MOVING SOUTHEAST AT 25 MPH.

EXPECT INTENSE LIGHTNING AND PERIODS OF BRIEF HEAVY RAINFALLS FROM
THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THIS STORM WILL BE NEAR SEVEN SPRINGS AROUND 1020
AM...JENNERSTOWN AROUND 1040 AM AND ACOSTA AROUND 1050 AM.

THIS WILL IMPACT THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100
AND 121.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
219.

LAT...LON 3998 7935 4009 7926 4012 7921 4013 7918
      4015 7917 4029 7906 4029 7892 4025 7889
      4024 7872 4023 7866 4014 7871 3977 7907

FORECASTER: CERU
Special weather statement, Jul 25, 10:17 AM EDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1017 AM EDT MON JUL 25 2011

PAZ024-025-033-034-251445-
BEDFORD PA-BLAIR PA-CAMBRIA PA-SOMERSET PA-
1017 AM EDT MON JUL 25 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BEDFORD...
NORTHEASTERN SOMERSET...SOUTHERN CAMBRIA AND SOUTHWESTERN BLAIR
COUNTIES...

AT 1016 AM EDT...A STRONG THUNDERSTORM WAS NEAR SIDMAN...MOVING
SOUTHEAST AT 15 MPH.

EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR DUNLO AROUND 1030
AM...OGLETOWN AROUND 1040 AM AND BLUE KNOB STATE PARK AROUND 1050 AM.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...THE JOHNSTOWN
EXPRESSWAY...ROUTE 219...STATE ROAD 56.

LAT...LON 4008 7858 4025 7909 4031 7905 4036 7900
      4039 7899 4043 7896 4038 7847

FORECASTER: CERU
Special weather statement, Jul 25, 11:02 AM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1102 AM EDT MON JUL 25 2011

PAZ063>065-251530-
ADAMS PA-CUMBERLAND PA-YORK PA-
1102 AM EDT MON JUL 25 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...NORTHWESTERN
YORK AND SOUTHERN CUMBERLAND COUNTIES...

AT 1058 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM PINE
GROVE FURNACE TO CARROLL VALLEY...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL BE NEAR SIDDONSBURG AROUND 1110 AM...
DILLSBURG AROUND 1120 AM AND ARENDTSVILLE AROUND 1130 AM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 234 AND 238...I-81 BETWEEN
MILE MARKERS 32 AND 42.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.

LAT...LON 4020 7694 3972 7700 3972 7747 4016 7743

FORECASTER: CERU/GARTNER
Special weather statement, Jul 25, 11:34 AM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1134 AM EDT MON JUL 25 2011

PAZ057-063>065-251600-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-YORK PA-
1134 AM EDT MON JUL 25 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...EASTERN
CUMBERLAND...SOUTHWESTERN DAUPHIN AND WESTERN YORK COUNTIES...

AT 1131 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MOUNT HOLLY SPRING TO EMMITSBURG...MOVING NORTHEAST AT 20 MPH.

THESE STORMS WILL PRODUCE PENNY SIZE HAIL. EXPECT INTENSE LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL BE NEAR GETTYSBURG AROUND 1140 AM...
CARLISLE AROUND 1150 AM AND YORK SPRINGS AROUND NOON.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 221 AND 243...I-81 BETWEEN
MILE MARKERS 36 AND 68...I-83 BETWEEN MILE MARKERS 38 AND 44.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE
30...ROUTE 322/22...STATE ROAD 94...STATE ROAD 97.

LAT...LON 4017 7737 4034 7685 3972 7684 3971 7712
      3972 7744

FORECASTER: CERU
Special weather statement, Jul 25, 12:06 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1206 PM EDT MON JUL 25 2011

PAZ057-059-063>066-251700-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-YORK PA-
1206 PM EDT MON JUL 25 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...EASTERN
CUMBERLAND...SOUTHERN DAUPHIN...WEST CENTRAL LANCASTER...WESTERN
LEBANON AND YORK COUNTIES...

AT 1203 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RUTHERFORD HEIGHTS TO NEW SALEM TO HARNEY...MOVING EAST AT 15 MPH.

THESE STORMS WILL PRODUCE PEA SIZE HAIL AND INTENSE LIGHTNING. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THESE
STORMS WILL BE NEAR PENN NATIONAL RACE AROUND 1210 PM...HERSHEY
AROUND 1220 PM...PALMYRA AROUND 1230 PM...ANNVILLE AROUND 1240
PM...CLEONA AROUND 1250 PM AND FELTON AROUND 100 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 220 AND 265...I-78 BETWEEN
MILE MARKERS 0 AND 5...I-81 BETWEEN MILE MARKERS 37 AND 91...I-83
BETWEEN MILE MARKERS 1 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...THE HARRISBURG AIRPORT CONNECTOR...STATE HIGHWAY 283...
ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE 30...ROUTE
322...ROUTE 322/22...ROUTE 422...STATE ROAD 94...STATE ROAD 97.

LAT...LON 4018 7736 4030 7707 4031 7699 4033 7692
      4036 7694 4044 7677 4047 7643 3972 7651
      3972 7734

FORECASTER: RXR
Special weather statement, Jul 25, 12:45 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1245 PM EDT MON JUL 25 2011

PAZ004>006-251730-
MCKEAN PA-POTTER PA-WARREN PA-
1245 PM EDT MON JUL 25 2011

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN MCKEAN...NORTHWESTERN
POTTER AND WARREN COUNTIES...

AN AREA OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF MCKEAN...
POTTER AND WARREN COUNTIES AT 1242 PM EDT. THE STRONG THUNDERSTORMS
WERE GENERALLY MOVING EAST AT 35 MPH.

WIND GUSTS TO 50 MPH AND INTENSE LIGHTNING ARE POSSIBLE WITH THESE
STRONG THUNDERSTORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62...
ROUTE 219...STATE ROAD 46...STATE ROAD 59...STATE ROAD 446...STATE
ROAD 449.

LAT...LON 4199 7774 4167 7895 4182 7962 4200 7961

FORECASTER: RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 9:04 PM EDTSpecial Weather StatementCTPMifflin26 min
Jul 24, 10:12 PM EDTSpecial Weather StatementCTPUnion33 min
Jul 24, 11:12 PM EDTSpecial Weather StatementCTPMontour33 min
Jul 25, 7:14 AM EDTSpecial Weather StatementCTPElk76 min
Jul 25, 8:06 AM EDTSpecial Weather StatementCTPPotter69 min
Jul 25, 8:49 AM EDTSpecial Weather StatementCTPPotter41 min
Jul 25, 10:12 AM EDTSpecial Weather StatementCTPSomerset33 min
Jul 25, 10:17 AM EDTSpecial Weather StatementCTPCambria28 min
Jul 25, 11:02 AM EDTSpecial Weather StatementCTPAdams, Cumberland28 min
Jul 25, 11:34 AM EDTSpecial Weather StatementCTPAdams, Cumberland26 min
Jul 25, 12:06 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Dauphin, Lebanon, York54 min
Jul 25, 12:39 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Lancaster, Lebanon, Perry, York3 hr
Jul 25, 12:45 PM EDTSpecial Weather StatementCTPMcKean, Warren45 min
Jul 25, 1:04 PM EDTSpecial Weather StatementCTPYork56 min
Jul 25, 1:12 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon31 min
Jul 25, 1:52 PM EDTSevere Thunderstorm WarningCTPPotter, Tioga53 min
Jul 25, 2:59 PM EDTSpecial Weather StatementCTPLycoming, Sullivan61 min
Jul 25, 3:33 PM EDTAreal Flood AdvisoryCTPColumbia, Schuylkill4 hr
Jul 25, 3:37 PM EDTSpecial Weather StatementCTPClearfield38 min
Jul 25, 3:43 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Montour, Northumberland, Sullivan and 1 more47 min
Jul 25, 4:16 PM EDTSpecial Weather StatementCTPBlair, Cambria, Centre44 min
Jul 25, 4:27 PM EDTSpecial Weather StatementCTPNorthumberland, Snyder, Union48 min
Jul 25, 4:28 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Snyder, Sullivan and 1 more77 min
Jul 25, 4:55 PM EDTSpecial Weather StatementCTPHuntingdon, Juniata, Mifflin50 min
Jul 25, 5:15 PM EDTSpecial Weather StatementCTPCambria30 min
Jul 25, 5:20 PM EDTSpecial Weather StatementCTPDauphin, Juniata, Perry40 min
Jul 25, 5:29 PM EDTSpecial Weather StatementCTPSchuylkill61 min
Jul 25, 7:10 PM EDTSpecial Weather StatementCTPTioga50 min
Jul 25, 7:58 PM EDTSpecial Weather StatementCTPTioga32 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.